Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 109, NWS Memphis, TN

June 6, 2005Decatur County, Henderson County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 6, 2005, 12:28 PM CDT for Decatur County, Henderson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2005, 12:28 PM CDT (17:28 UTC)
Expired
Jun 6, 2005, 12:54 PM CDT
In force
26 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Decatur County, TN, Henderson County, TN

The radar

The Memphis radar (KNQA), 150 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2485 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:57 AM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 6, 9:57 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
957 AM CDT MON JUN 6 2005

.DISCUSSION...
CURRENT FORECAST IS ON TRACK FOR THIS AFTERNOON AND WILL MAKE ONLY
MINOR CHANGES. WEAK H5 LOW CENTERED OVER WEST-CENTRAL MS IS
FORECAST TO MOVE EAST-NORTHEAST DURING THE DAY. THIS LOW IN
COMBINATION WITH INCREASING MOISTURE AND INSTABILITY ACROSS THE
MIDSOUTH HAS HELPED TO CAUSE A CLUSTER OF THUNDERSTORMS OVER NORTH
MS. THESE STORMS WILL PUSH INTO WEST TN THIS AFTERNOON HELPING TO
HOLD TEMPERATURES DOWN FROM WHAT THEY HAVE BEEN THE LAST FEW DAYS.
ELSEWHERE...THINK THUNDERSTORMS ARE POSSIBLE DUE TO AFTERNOON
HEATING. 12Z LZK SOUNDING INDICATED POSSIBLE CAPES AROUND 3000 J/KG
THIS AFTERNOON.

&&

.PREV DISCUSSION...
ISSUED 208 AM CDT MON JUN 6 2005

THE COMPLEX OF STORMS THAT DEVELOPED SUNDAY EVENING OVER
SOUTH/CENTRAL MISSISSIPPI DECREASED RAPIDLY AFTER MIDNIGHT. MUCH OF
THE CLOUD COVER OVER THE MID SOUTH IS ASSOCIATED WITH THE SHOWERS
THAT FORMED OVER MISSISSIPPI. ADDITIONAL THUNDERSTORMS DEVELOPED
OVER LOUISIANA AND WILL LIKELY TRACK TO THE EAST/NORTHEAST OVER THE
NEXT SEVERAL HOURS. A FEW LIGHTNING STRIKES HAVE POPPED UP OVER
PHILLIPS AND COAHOMA COUNTIES. KNQA 88-D PICKS UP ON THE OUTFLOW
BOUNDARY SENT OUT FROM THE CONVECTION EARLIER. THIS IS SERVING AS
THE FOCUS MECHANISM FOR THESE SHOWERS.

FARTHER WEST OVER THE RED RIVER VALLEY A MCS WAS TRANSLATING SLOWLY
EASTWARD. NEEDLESS TO SAY THE ATMOSPHERE OVER THE SOUTHEAST U.S. IS
CHAOTIC AND THE MODELS HAVE BEEN DIFFICULT TO DECIPHER.

BOTH THE GFS AND NAM SHOW A WEAKNESS IN THE MID LEVELS THROUGH
THURSDAY. FEEL THAT RAIN CHANCES TODAY MAY BE BETTER THAN PREVIOUS
DAYS DUE TO A SLIGHT INCREASE IN STEEPENING LAPSE RATES MAINLY OVER
NORTHEAST ARKANSAS. THE INSTABILITY OVER NORTHERN MISSISSIPPI IS
ALSO A CONCERN AS FAR AS DEVELOPING SOME SHOWERS AND THUNDERSTORMS.
WILL BE INTERESTING TO SEE HOW THE OUTFLOW BOUNDARY MENTIONED ABOVE
WILL PLAY A PART IN ADDITIONAL SHOWER DEVELOPMENT TODAY. IT APPEARS
THAT WHATEVER DEVELOPS WILL NOT REACH SEVERE LIMITS. MOST AREAS SURE
COULD USE THE RAIN.

AS FAR AS TEMPERATURES ARE CONCERNED...TODAY THE NAM IS MUCH COOLER
THAN THE MAV. THIS IS PROBABLY DUE TO THE INCREASED CLOUD COVER AND
CONVECTION THAT IS INFLUENCING THE LOWER TEMPS. THIS MAY COME TO
FRUITION HOWEVER WE ARE LEANING TOWARD THE WARMER MAV TEMPS JUST
BASED ON CONSISTENCY.

WITH SUCH LOW CONFIDENCE IN THE LATEST MODEL RUNS...CANNOT ARGUE
AGAINST CURRENT FORECAST ESPECIALLY IN DAYS 2 THROUGH 7.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 6, 4:30 AM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
430 AM CDT MON JUN 6 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-071000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
430 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT AND SOME
MAY APPROACH SEVERE LIMITS. HOWEVER...WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Local storm report, Jun 6, 11:52 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1152 AM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     5 SE COVINGTON          35.52N 89.59W
06/06/2005                   TIPTON             TN   TRAINED SPOTTER

            SEVERAL LARGE TREES UPROOTED...3-4 FT DIAMETER AT BASE

&&

DSV

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.